MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Migration or Expulsion of Device (1395); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was missing the trailing haptic when the lens was delivered into the left eye (os).Iol had to be explanted on (b)(6) 2018.The lens reportedly wasn¿t well centered at the end of a routine case.During the implant, the doctor commented that he saw two intact haptics.The case was otherwise uneventful.The doctor stated he worked on lens centration for about 10 minutes - during the manipulation he stated that he certainly saw 2 haptics.On pod1 (post op day 1) the patient had 20/25 vision but a significantly displaced iol.Thinking a posterior capsule rupture occurred, the patient was taken back to the operating room.At this secondary surgery, the doctor found no bag break but did find a severed haptic.The doctor could not be certain that a free severed haptic wasn¿t in the bag sulcus.The lens was discarded; however, a photo was provided.There were no patient complications, no incision enlargement and no vitrectomy required.The patient was doing well at the time of discharged and no prescription was given outside the normal post-operative treatment.No additional information provided.
 
Additional Manufacturer Narrative
Device evaluation: the sample was discarded by the customer.Therefore, the complaint reported cannot be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no other complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7482207
Report Number2648035-2018-00648
Device Sequence Number13850976
Product Code HQL
UDI-Device Identifier05050474558168
UDI-Public(01)05050474558168(17)210126
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/26/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/04/2018
Supplement Date Received by Manufacturer05/02/2018
Initial Report FDA Received Date05/03/2018
Supplement Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR